MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 6 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 6 X 8.5MM; DENTAL IMPLANT
Model Number XIFNT685
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Swelling (2091); No Code Available (3191)
Date of Event 04/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Age: not provided.Initial reporter fax number: not provided.A summary investigation has been completed for infection events identifying that a definitive root cause cannot be identified due to the wide range of external (non-design/ non-manufacturing related) factors potentially impacting the sterility of the implant and its environment.Should additional information be received which indicates that the device may have caused or contributed to the infection event, an additional report will be submitted.
 
Event or Problem Description
It was reported that implant (xifnt685) was removed due to infection after one week of implant placement.Patient complain of swelling and bleeding.
 
Event or Problem Description
Additional information has been received from the customer confirming this event as non-integration.Clarification was received confirming that non complication were found after implant placement.One week later implant felt loose and it failed to integrate.Irritation was noted.Tooth location 20.As a result, event has been reassessed.
 
Additional Manufacturer Narrative
Additional information has been received from the customer confirming this event as non-integration.Clarification was received confirming that non complication were found after implant placement.One week later implant felt loose and it failed to integrate.Irritation was noted.Upon reassessment of the reported event, it was determined that the non-integration/ loss integration event no longer meets the criteria of a reportable event.The event is clinically known, risks are acceptable in terms of individual patient benefit, clearly identified within labeling, and occurs within a quantitative occurrence that is monitored monthly.As a result, no further medwatch reports will be submitted for this file.

Brand Name
OSSEOTITE TAPERED CERTAIN IMPLANT 6 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10285979
Report Number0001038806-2020-01000
Device Sequence Number19502821
Product Code DZE
UDI-Device Identifier00844868022091
UDI-Public(01)00844868022091(17)231010(10)2018092088(241)XIFNT685
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K130949
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/10/2023
Device Model NumberXIFNT685
Device Catalogue NumberXIFNT685
Device Lot Number2018092088
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight70